Nebraska, 2025

Drought in Nebraska, June 1 to 30, 2025

June 1 to 30, 2025 · NWS LBF · 19 events in 19 counties and zones

Abundant rainfall fell in June across western and north central Nebraska. This led to improvement in drought conditions across almost all of western and north central Nebraska.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Abundant rainfall fell in June across western and north central Nebraska. This led to improvement in drought conditions across almost all of western and north central Nebraska. By the end of the month, three pockets of severe (D2) drought remained. The first over the eastern Sandhills, the second over western Garden County and the third over southeastern Hayes into most of Frontier County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 31, 11:16 PM CST, 44 minutes earlier. Its key messages:

  • Smoke from wildfires across northern Minnesota and Canada will be of concern through Sunday.
  • Thunderstorm chances increase Monday afternoon and continue through Monday night. A few severe storms are possible late Monday afternoon into the evening. Heavy rain threat may linger till after midnight early Tuesday morning.
  • An unsettled week appears ahead Tuesday into next weekend. Periodic chances for showers/thunder.
  • Temperatures will be quite cool Tuesday through Thursday, and then begin to moderate Friday into next weekend.
Area forecast discussion, May 31, 11:16 PM CST, 44 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1216 AM CDT Sun Jun 1 2025

.KEY MESSAGES...

- Smoke from wildfires across northern Minnesota and Canada
  will be of concern through Sunday.

- Thunderstorm chances increase Monday afternoon and continue
  through Monday night. A few severe storms are possible late
  Monday afternoon into the evening. Heavy rain threat may
  linger till after midnight early Tuesday morning.

- An unsettled week appears ahead Tuesday into next weekend.
  Periodic chances for showers/thunder.

- Temperatures will be quite cool Tuesday through Thursday, and
  then begin to moderate Friday into next weekend.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 233 PM CDT Sat May 31 2025

Smoke from northern Minnesota and Canada is being transported
southward across the area via northerly flow aloft. It appears that
northern into portions of central and eastern Nebraska stand the
better chance for smoke to reach the surface. Visibility in these
areas could be reduced to 3 to 5 miles at times through Sunday.
Surface high pressure will settle into the area tonight with winds
becoming light. As the high moves east of the area Sunday, winds
will gradually increase from the south. As the southerly flow
increases during the afternoon, any near surface smoke should be
pushed back northward into the Dakotas into Minnesota.

The next concern will be the potential for thunderstorms Monday
afternoon and Monday night. Low-level moisture will rapidly increase
during the day Monday as southerly flow increases. A strong
shortwave will be approaching from the west, with large scale ascent
overspreading the area during the afternoon. The environment looks
weekly capped with surface based CAPE of 2500-3500 J/KG developing
ahead of a cold front surging into northwest Nebraska by mid-
afternoon. Storms should rapidly develop along the surging cold
front. It appears that storms will quickly develop into a linear
mode along the front. This may limit the overall severe threat, with
any hail potential being early on, with a wind threat increasing as
a cold pool develops and the front continues to surge southeast.
The other concern will be the potential for heavy rainfall. A
significant increase in PWATS will occur ahead of the front as
moisture surges northward into the area. Strong mid-level FGEN is
noted mid-evening through the overnight behind the cold front.
Showers/thunder will continue behind the front, but the severe
threat will transition to more of a locally heavy rain event.

Much cooler weather is expected behind the cold front Tuesday.
Morning showers will likely linger, but these should end by the
afternoon as mid-level FGEN weakens and the front continues to move
off to the south of the area.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Issued at 233 PM CDT Sat May 31 2025

An unsettled pattern looks in the offing as well as below normal
temperatures Wednesday and Thursday. Temperatures do begin to
moderate some by Friday and into the weekend. Highs will be quite
cool for early June with widespread 60s expected Wednesday. Thursday
will see some moderation with highs in the lower and mid 70s. As
mentioned temperatures moderate further Friday.

A noisy west to northwest flow aloft will persist mid to late week.
Several shortwave disturbances will be embedded within the flow with
chances for scattered showers/thunder. Higher dew points and warmer
temperatures by Friday could lead to some stronger storm
activity.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1215 AM CDT Sun Jun 1 2025

While VFR conditions are expected across most of western and north
central Nebraska throughout the effective TAF period, smoke from
Canadian wildfires is introducing MVFR visibility conditions across
portions of north central and eastern Nebraska currently. Smoke is
expected to last throughout the night and into the afternoon hours
across portions of north central Nebraska. For KVTN, smoke is
expected to clear by mid morning. Otherwise, winds remain light and
variable overnight, taking on a southerly direction by the morning
hours. Surface winds are expected to be gusty across the Panhandle,
western Sandhills, and portions of northern Nebraska through the
afternoon, with gusts subsiding after sunset.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Richie
Hazardous weather outlook, May 31, 2:52 PM CST, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
352 PM CDT Sat May 31 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-012100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
352 PM CDT Sat May 31 2025 /252 PM MDT Sat May 31 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Areas of smoke are possible from wildfires in northern Minnesota and
Canada tonight into Sunday. Those sensitive to smoke should take
extra precautions.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are expected Monday afternoon and into Monday night. A
few strong to severe thunderstorms will be possible with large hail,
damaging winds, and heavy rainfall. Heavy rainfall potential will
continue through early Tuesday morning. Some areas could receive two
inches or more of rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Taylor

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 drought. Local standard time, as filed.

Drought, Eastern Cherry

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Eastern Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Severe (D2) drought conditions improved to moderate (D1) drought over a small portion of southeastern Cherry County in June. The cooperative observer at Valentine Lakes NWR reported 4.78 inches of precipitation in June. This was 0.25 inches above the normal of 4.53 inches. Valentine reported 4.51 inches of precipitation for June which was 0.55 inches above the normal of 3.96 inches.

Drought, Rock

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Rock forecast zone
Reported by
Drought Monitor
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

Severe (D2) drought conditions improved to moderate (D1) drought conditions over far southeastern Rock County by the end of June. Across portions of southern Rock County, severe (D2) drought persisted through the end of the month.

Drought, Holt

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Holt forecast zone
Reported by
Drought Monitor
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

Severe (D2) drought conditions improved to moderate (D1) drought conditions over most of the southern half of Holt County by the end of June. Small pockets of severe (D2) drought conditions persisted over southwestern, southeastern and northern portions of Holt county through the end of June. The cooperative observer at Atkinson 3SW reported 3.97 inches of precipitation for June. This was 0.31 inches above the normal of 3.66 inches. The cooperative observer at O'Neill reported 5.66 inches of precipitation for June. This was 2.18 inches above the normal of 3.48 inches.

Drought, Thomas

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Thomas forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

Severe (D2) drought conditions across far eastern and north central portions of Thomas County, improved to moderate (D1) drought conditions by the end of June. Over far southeastern portions of the county, severe (D2) drought conditions persisted through the end of June.

Drought, Blaine

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over southern Blaine County, persisted through the end of June. The cooperative observer at Purdum reported 9.50 inches of precipitation for the month.

Drought, Loup

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Loup forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted across a small portion of Loup County through the end of June. This area extended from southwestern into central and far northeastern portions of the county. Elsewhere, severe (D2) drought conditions improved to moderate (D1) drought by the end of the month.

Drought, Garfield

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over all of Garfield County, improved to moderate (D1) and abnormally (D0) drought conditions by the end of June. The cooperative observer at Burwell reported 7.43 inches of precipitation for June. This was 3.68 inches above the normal of 3.75 inches. The cooperative observer at Ericson 8WNW reported 7.83 inches of precipitation for June. This was 3.66 inches above the normal of 4.17 inches.

Drought, Wheeler

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Wheeler forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -98.528 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over most of Wheeler County, improved to moderate (D1) drought and abnormally (D0) dry conditions by the end of June. Over far northeastern portions of the county, extreme (D3) drought conditions improved to severe (D2) drought by the end of the month.

Drought, McPherson

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
McPherson forecast zone
Reported by
Drought Monitor
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over far southwestern portions of the county, improved to moderate (D1) drought by the end of June. Over the remainder of the county, moderate (D1) drought conditions improved to abnormally dry (D0) drought conditions by the end of the month.

Drought, Logan

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over the eastern quarter of Logan County through the end of June. Over far western portions of the county, moderate (D1) drought conditions improved to abnormally dry (D0) conditions by the end of the month. The cooperative observer at Stapleton 5W reported 4.61 inches of precipitation for June. This was 1.07 inches above the normal of 3.54 inches.

Drought, Custer

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over northwestern Custer County through the end of June. Over south central and southeastern portions of the county, moderate (D1) drought conditions continued through end of the month. Over north central and northeastern portions of the county, severe (D2) drought conditions improved to moderate (D1) drought conditions by the end of June. The cooperative observer at Callaway 8WSW reported 8.03 inches of precipitation for June. The cooperative observer at Broken Bow 2W reported 5.56 inches of precipitation for the month. This was 1.83 inches above the normal of 3.73 inches. At the Broken Bow Airport, 5.62 inches of precipitation fell in June. This was 2.10 inches above the normal of 3.52 inches.

Drought, Lincoln

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over southern Lincoln County improved to moderate (D1) drought by the end of June. The cooperative observer at Hershey 5SSE reported 10.16 inches of precipitation for June. This was 6.34 inches above the normal of 3.82 inches. The cooperative observer at Brady reported 7.07 inches of precipitation for the month of June. At Wallace 2W, 8.16 inches of precipitation fell in June. This was 4.33 inches above the normal of 3.83 inches. At the North Platte Regional Airport, 6.85 inches of precipitation fell in June. This was 3.54 inches above the normal of 3.31 inches.

Drought, Hayes

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hayes forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted over southeastern Hayes County through the end of June. Over northeastern portions of the county, severe (D2) drought conditions, improved to moderate (D1) drought by the end of June. The cooperative observer at Hayes Center reported 5.57 inches of precipitation for June. This was 2.20 inches above the normal of 3.27 inches.

Drought, Frontier

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Frontier forecast zone
Reported by
Drought Monitor
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

Severe (D2) drought conditions, improved to moderate (D1) drought conditions over the northern quarter of Frontier County by the end of June. Over the remainder of the county, severe (D2) drought conditions persisted through the end of the month. The cooperative observer at Curtis reported 4.76 inches of precipitation in June. This was 1.10 inches above the normal of 3.66 inches. The cooperative observer at Eustis 2NW reported 5.15 inches of precipitation in June. This was 1.65 inches above the normal of 3.50 inches. The cooperative observer at Stockville reported 2.56 inches of precipitation in June. This was 0.85 inches below the normal of 3.41 inches.

Drought, Sheridan

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Sheridan forecast zone
Reported by
Drought Monitor
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over west central Sheridan County, improved to moderate (D1) conditions by the end of June. The cooperative observer at Gordon 6N reported 1.68 inches of precipitation for June. This was 2.17 inches below the normal of 3.85 inches. The cooperative observer at Ellsworth 2W reported 4.53 inches of precipitation for June. This was 1.75 inches above the normal of 2.78 inches.

Drought, Garden

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Garden forecast zone
Reported by
Drought Monitor
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over western Garden County, improved slightly by the end of June. Over the remainder of the county, moderate (D1) drought and abnormally dry (D0) conditions persisted through the end of the month. The cooperative observer at Lisco reported 2.84 inches of precipitation for June. This was 0.03 inches above the normal of 2.81 inches. The cooperative observer at Crescent Lakes NWR reported 1.85 inches of precipitation for the month. This was 1.01 inches below the normal of 2.86 inches. The cooperative observer at Oshkosh 8SW reported 3.67 of precipitation for the month. This was 0.31 inches above the normal of 3.36 inches. The cooperative observer at Oshkosh reported 4.12 inches of precipitation in June. This was 1.14 inches above the normal of 2.98 inches. The cooperative station at Oshkosh 10NE reported 4.13 inches of precipitation in June.

Drought, Arthur

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Arthur forecast zone
Reported by
Drought Monitor
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

Severe (D2) drought conditions over far southeastern portions of Arthur County, improved to moderate (D1) drought conditions by the end of June. Over the remainder of the county, moderate (D1) drought and abnormally dry (D0) conditions continued through the end of the month. The cooperative observer at Arthur reported 5.70 inches of precipitation in June. This was 2.49 inches above the normal of 3.21 inches.

Drought, Keith

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Keith forecast zone
Reported by
Drought Monitor
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

Severe (D2) drought conditions, over the eastern 3/4ths of Keith County, improved to moderate (D1) drought conditions by the end of June. The cooperative observer at Ogallala reported 4.36 inches of precipitation in June. This was 1.25 inches above the normal of 3.11 inches. At Kingsley Dam, 3.75 inches of precipitation was reported in June. This was 0.51 inches above the normal of 3.24 inches.

Drought, Perkins

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Perkins forecast zone
Reported by
Drought Monitor
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

Severe (D2) drought conditions, over far northern portions of Perkins County, improved to moderate (D1) drought conditions by the end of June.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270879, 1270885, 1270891, 1270893, 1270899, 1270925, 1270940, 1270951, 1271906, 1271927, 1272000, 1272019, 1272022, 1272023, 1270788, 1270966, 1270969, 1272017, 1272021.